Alert archive / Utah / Special Weather Statements in 2012
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Aug 24, 2012, 2:15 PM MDT for Utah County, Utah. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2012, 2:15 PM MDT (20:15 UTC)
- Expired
- Aug 24, 2012, 3:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Salt Lake City, UT
County Utah County, UT
The radar
The Salt Lake City radar (KMTX), 188 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 2116 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
489
WWUS85 KSLC 242015
SPSSLC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
215 PM MDT FRI AUG 24 2012
UTZ004-008-010-014-015-242100-
SANPETE/SEVIER VALLEYS UT-SOUTHERN WASATCH FRONT UT-WASATCH MOUNTAINS
SOUTH OF I-80 UT-WASATCH PLATEAU/BOOK CLIFFS UT-WEST CENTRAL UTAH UT-
215 PM MDT FRI AUG 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UTAH...NORTHERN SANPETE
AND NORTHEASTERN JUAB COUNTIES UNTIL 300 PM MDT...
AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF NEPHI...MOVING SOUTHEAST AT 25
MPH.
PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NEPHI...
FOUNTAIN GREEN...
FAIRVIEW AND MILBURN...
INTERSTATE 15 FROM SOUTH OF SANTAQUIN TO NORTH OF NEPHI
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3950 11149 3964 11168 3971 11172 3971 11179
3967 11183 3975 11198 4001 11178 3977 11144
3972 11147 3972 11141 3960 11139
TIME...MOT...LOC 2015Z 307DEG 20KT 3982 11177
$$
KRUSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Aug 24, 9:30 AM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 24, 9:30 AM MDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 930 AM MDT FRI AUG 24 2012 .SYNOPSIS...A DRIER WESTERLY FLOW WILL SPREAD ACROSS THE REGION TODAY...WITH LIMITED MOISTURE SPREADING BACK NORTH ACROSS THE AREA OVER THE WEEKEND. && .DISCUSSION...THE UPPER LEVEL LOW THAT MOVED ACROSS SOUTHERN UTAH YESTERDAY HAS NOW CLEARED THE AREA AND IS MOVING ACROSS SOUTHERN COLORADO. BLENDED TPW IMAGERY INDICATES VALUES HAVE DECREASED ACROSS MOST OF THE CWA...TO NEAR 0.75 INCHES. HIGHER VALUES REMAIN IN PLACE ACROSS SOUTHEASTERN UTAH...NEAR 1 INCH. WEAK SUBSIDENCE AND THE LACK OF A FEATURE TO PROVIDE ADDITIONAL LIFT SHOULD KEEP CONVECTIVE COVERAGE WELL BELOW THE LEVELS SEEN OVER THE PAST FEW DAYS. GIVEN THE REMNANT MOISTURE ACROSS SOUTHERN UTAH...EXPECT A FEW THUNDERSTORMS TO DEVELOP ALONG THE HIGHER TERRAIN AND ADJACENT VALLEYS. OTHERWISE...DRY CONDITIONS WILL CONTINUE ACROSS NORTHERN AND WESTERN PORTIONS OF THE STATE. CURRENT FORECAST IS ON TRACK...NO UPDATES ARE NEEDED. AS LOW PRESSURE APPROACHES THE NORTHWEST COAST...MOISTURE IS EXPECTED TO SURGE ONCE MORE ACROSS MUCH OF THE STATE SATURDAY INTO SUNDAY. MAY NEED TO ADJUST POPS UPWARD A BIT THIS WEEKEND...BUT WILL WAIT TO REVIEW THE REMAINDER OF THE 12Z MODEL SUITE. && .AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS TODAY WITH MOSTLY CLEAR SKIES. SOUTHEAST WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST BETWEEN 17Z AND 19Z. && .FIRE WEATHER...UPPER TROUGH MOVING ACROSS THE NORTHWEST UNITED STATES WILL BRING DRIER AIR TO NORTHERN UTAH TODAY WITH STRONGER TRANSPORT WINDS. HOWEVER...RELATIVE HUMIDITY VALUES WILL REMAIN TOO HIGH FOR SEVERE FIRE WEATHER CONDITIONS. OVER SOUTHERN UTAH...LINGERING MOISTURE WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE HIGHER TERRAIN THIS AFTERNOON. DRIER AIR WILL MOVE IN FOR THE FIRST HALF OF THE WEEKEND AS HIGH PRESSURE MOVES OVER THE AREA...BUT AS SOUTHERLY FLOW DEVELOPS BEGINNING SUNDAY...MOISTURE WILL BEGIN TO INCREASE AGAIN. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...&& KRUSE/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 23, 10:23 PM MDT, 15 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1023 PM MDT THU AUG 23 2012 UTZ001>016-019>021-517-518-WYZ021-241200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 1023 PM MDT THU AUG 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT ELEVATED FLOWS ON SOME OF THE DRAINAGES IN KANE COUNTY OF SOUTHERN UTAH WILL GRADUALLY DIMINISH OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BECOME MORE ISOLATED FRIDAY AS A DRIER AIRMASS FILTERS INTO THE REGION. THERE WILL STILL BE A SMALL THREAT OF HEAVY RAIN AND FLASH FLOODING ACROSS THE FAR SOUTHERN OUTLOOK AREA FRIDAY AFTERNOON AND EARLY EVENING. THIS DRIER AIRMASS...COMBINED WITH INCREASING WINDS...COULD POTENTIALLY LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS ACROSS FAR NORTHERN UTAH ON FRIDAY...MAINLY AT HIGHER ELEVATIONS. SOME INCREASE IN MOISTURE IS EXPECTED AGAIN FOR THE WEEKEND AND THE FIRST PART OF NEXT WEEK WITH A FEW MORE SHOWERS AND THUNDERSTORMS POSSIBLE...MAINLY OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Aug 24, 9:25 AM MDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
925 AM MDT FRI AUG 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 AM FLASH FLOOD 2 NE BIG WATER 37.09N 111.64W
08/24/2012 KANE UT PARK/FOREST SRVC
MULTIPLE ROAD CLOSURES DUE TO FLASH FLOODING ON
THURSDAY...AUG. 23RD INCLUDING SMOKEY MT. ROAD...NIPPLE
CREEK RD IN THE WAHWEAP DRAINAGE...HOUSEROCK RD IN THE
BUCKSKIN DRAINAGE...AND COTTONWOOD RD NEAR KODACHROME
BASIN STATE PARK.
&&
BMCINERNSpecial weather statement, Aug 24, 2:15 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
215 PM MDT FRI AUG 24 2012
UTZ004-008-010-014-015-242100-
SANPETE/SEVIER VALLEYS UT-SOUTHERN WASATCH FRONT UT-WASATCH MOUNTAINS
SOUTH OF I-80 UT-WASATCH PLATEAU/BOOK CLIFFS UT-WEST CENTRAL UTAH UT-
215 PM MDT FRI AUG 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UTAH...NORTHERN SANPETE
AND NORTHEASTERN JUAB COUNTIES UNTIL 300 PM MDT...
AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF NEPHI...MOVING SOUTHEAST AT 25
MPH.
PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NEPHI...
FOUNTAIN GREEN...
FAIRVIEW AND MILBURN...
INTERSTATE 15 FROM SOUTH OF SANTAQUIN TO NORTH OF NEPHI
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3950 11149 3964 11168 3971 11172 3971 11179
3967 11183 3975 11198 4001 11178 3977 11144
3972 11147 3972 11141 3960 11139
TIME...MOT...LOC 2015Z 307DEG 20KT 3982 11177
KRUSEThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 2:38 PM MDT | Special Weather Statement | SLC | Carbon | 52 min |
| Aug 24, 4:01 PM MDT | Special Weather Statement | SLC | Carbon | 44 min |
| Aug 24, 4:20 PM MDT | Flash Flood Warning | SLC | Kane | 6 hr |
| Aug 24, 5:25 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 50 min |
Nearby
Special Weather Statements in Utah, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.